MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter address: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partial deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the mid esophagus to treat a malignant 5 cm esophageal stricture during an esophageal self-expanding metal stent (sems) implantation procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, there was resistance while pulling the deployment suture for several times and it could not be released.The delivery system was removed from the patient, and it was noted the deployment suture was tangled and the stent was partially on the deployed on the delivery system.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: the initial reporter address is mission (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partial deployment.Block h11: an ultraflex esophageal stent was received for analysis.Visual examination found the stent was returned partially deployed.The stent deployment suture was found broken, without knots.No other damages noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed; however, stent deployment suture knotted was not confirmed.The damages noted were most likely due to procedural factors encountered during the procedure.It might be the characteristics of the lesion, handling of the device, the technique used by the physician (force applied), could have resulted in the damages encountered in the device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18093526
Report Number3005099803-2023-06074
Device Sequence Number20552201
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public08714729716150
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberM00513730
Device Catalogue Number1373
Device Lot Number0030170746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian